U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Spotting while on birth control pills

A 30-year-old female asked:
Dr. Oscar Novick
Pediatrics 58 years experience
Macrobid: Yes, Macrobid is known to cause breakthrough bleeding while on the pill

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 49-year-old member asked:
Dr. Wendy Askew
Obstetrics and Gynecology 24 years experience
Fairly common: Especially so in the first 2-3 months of starting a new pill, as one's body is 'adjusting' to the new hormones. If it persists beyond the first few m... Read More
A 26-year-old female asked:
Dr. Heidi Fowler
Psychiatry 25 years experience
Likely the Plan B: Potential side effects w emergency contraception include: menstrual flow changes (spotting, bleeding, early or late period), nausea, vomiting, dizzine... Read More
A 34-year-old female asked:
Dr. Connie Topliff
Family Medicine 28 years experience
It can take several.: Months to get your cycle regulated. Are you wanting to get pregnant? If not, please use some form of birth control. If the bleeding is heavy and prolo... Read More
A female asked:
Dr. Harold Fields
Family Medicine 61 years experience
Pregnancy : If you are having sex you need to do a home pregnancy test just to be sure. If negative then see your doctor to get a definitive diagnosis and treatme... Read More
A 19-year-old female asked:
Dr. Philip Miller
A Verified Doctoranswered
A US doctor answeredLearn more
Normal: this is mild withdrawal bleeding since you missed 2 days. Just keep taking pills and go right into your next pack after finishing this pack.
A 41-year-old female asked:
Dr. Henry Jacobs
Obstetrics and Gynecology 66 years experience
Sounds ok: the pill can be less hormone than you are used to so that your flow may be lighter. keep a diary of the bleeding for a few months and re-evaluate. if ... Read More
A 22-year-old female asked:
Dr. Mary Margaret ONeill
Gynecology 36 years experience
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you hav... Read More
A 18-year-old female asked:
Dr. Carol Peters-tanksley
Obstetrics and Gynecology 35 years experience
Quite common: Some irregular spotting is quite common when starting the birth control pills. Hopefully this will not happen all the time. It's not dangerous in any ... Read More
A 28-year-old female asked:
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership